MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALISHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALISHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991015
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the events as reported the echo 2 ps was not removed from the patient as prescribed in the instructions-for-use.The root cause is confirmed as use related with no malfunction of the device.The warning section of the instructions-for-use states: ventralight¿ st mesh is the only permanent implant component of the device.The echo 2¿ positioning system (which includes deployment frame, center hoisting suture and all connectors) must be removed from the patient and appropriately discarded.It is not part of the permanent implant.Sample not returned.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient underwent a robotic assisted laparoscopic ventral incisional hernia repair with a ventralight st w/ echo 2 ps.The surgeon later realized he had not removed the echo 2 ps portion of the device from the implant.On (b)(6) 2019 the patient underwent a laparoscopic procedure for removal of the echo 2 ps.As reported the procedure was uncomplicated.

Brand Name
VENTRALISHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8568633
Report Number1213643-2019-03534
Device Sequence Number14039804
Product Code FTL
UDI-Device Identifier00801741130984
UDI-Public(01)00801741130984
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5991015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient Weight97